Alert archive / Maine / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Gray, ME

June 19, 2008Oxford County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 19, 2008, 4:58 PM EDT for Oxford County, Maine. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2008, 4:58 PM EDT (20:58 UTC)
Expired
Jun 19, 2008, 5:30 PM EDT
In force
32 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Oxford County, ME

The radar

The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:13 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 19, 3:13 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
313 PM EDT THU JUN 19 2008

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL CONTINUE TO MEANDER OVER NEW
ENGLAND AND SOUTHERN QUEBEC THROUGH MONDAY...AND THEN LIFT OUT TO
THE NORTHEAST ON TUESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION
WEDNESDAY. A WEAK FRONTAL SYSTEM WILL CROSS THE REGION THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND A FEW THUNDERSTORMS SCATTERED ACROSS THE LANDSCAPE
EARLY THIS AFTERNOON WILL CONTINUE INTO THE EVENING. STILL HAVE
COLD AIR ALOFT AND THE LOW WET BULB ZEROES WILL FAVOR SOME HAIL
GENERATION. SIMILAR TEMPERATURES TO LAST NIGHT WITH LOWS IN THE
MID 40S TO MID 50S. ALSO LOOK FOR STRATUS AND FOG TO MOVE BACK
INTO SOUTHERN AREAS NEAR THE COAST.

&&

.SHORT TERM /FRIDAY/...
A WEAK COLD FRONT WILL ROTATE AROUND THE CLOSED SYSTEM AND BE THE
FOCUS FOR ANOTHER ROUND OF CONVECTION. TEMPERATURES AGAIN IN THE
LOWER 60S TO LOWER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
NOT MUCH CHANGE IN THE WEATHER PATTERN EXPECTED THROUGH MONDAY AS
THE BROAD LOW PRESSURE AREA REMAINS IN CONTROL. WE COULD CATCH A
BREAK FROM THE SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY IF
THERE IS NO UPPER LEVEL SHORT WAVE MOVING THROUGH AS INDICATED BY
THE GFS MODEL. HOWEVER PRECIPITATION PROBABILITIES INCREASE AGAIN
SUNDAY AND SUNDAY NIGHT AS ANOTHER SHORT WAVE ROTATES THROUGH THE
UPPER LEVEL TROF. MEDIUM RANGE GUIDANCE INDICATES A CHANGE IN THE
PATTERN BY MID WEEK AS THE LOW PRESSURE AREA MOVES OFF TO THE
NORTHEAST AND IS REPLACED BY A WEAK RIDGE OF HIGH PRESSURE. THIS
SHOULD BRING DRIER WEATHER AND ALLOW TEMPERATURES TO WARM A BIT. A
COLD FRONTAL PASSAGE COULD BRING ANOTHER ROUND OF SHOWERS ON THURSDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR IN EVENING SHOWERS AND THUNDERSTORMS...THEN MAINLY VFR UNTIL
STRATUS AND FOG MOVES INTO SOUTHERN PORTIONS. SIMILAR CONDITIONS
TOMORROW WITH FOG AND STATUS LIFTING AND THUNDERSTORMS DEVELOPING
LATE MORNING AND AFTERNOON.

LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...STRATUS AND FOG ARE
EXPECTED TO REDEVELOP FRIDAY NIGHT WITH SOME AREAS OF IFR CEILINGS
AND VISIBILITIES. CONDITIONS SHOULD IMPROVE DURING THE DAY
SATURDAY...THEN DETEIORATE AGAIN SATURDAY NIGHT INTO MONDAY WITH
MORE SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...WIND AND SEAS REMAINING BELOW
SMALL CRAFT ADVISORY CRITERIA.

LONG TERM.../FRIDAY THROUGH MONDAY/...SEAS COULD BUILD TO AROUND 5
FEET SUNDAY NIGHT AND MONDAY OVER THE OPEN WATERS. OTHERWISE
CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.HYDROLOGY...
RAIN FROM WEDNESDAY PLUS WATER RELEASED UPSTREAM IS CAUSING THE
KENNEBEC RIVER AT WESTON TO RISE. MINOR FLOODING IS EXPECTED
TONIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 19, 3:15 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
315 AM EDT THU JUN 19 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-200715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
315 AM EDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL TODAY
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WHILE SCATTERED THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY
AFTERNOON THROUGH THE PERIOD...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING FOR
THUNDERSTORM ACTIVITY.

ANZ150>154-200715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
315 AM EDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WHILE A THUNDERSTORM IS POSSIBLE JUST ABOUT EVERY AFTERNOON THROUGH
THE PERIOD...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 19, 1:36 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
136 PM EDT THU JUN 19 2008

MEZ014-020-021-191815-
ANDROSCOGGIN-KENNEBEC-SOUTHERN SOMERSET-
136 PM EDT THU JUN 19 2008

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY AND SOMERSET COUNTY THROUGH 215 PM EDT...

AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF SKOWHEGAN TO 6 MILES NORTHEAST OF
LEWISTON...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND
WALES...MONMOUTH...WINTHROP...WINSLOW...WATERVILLE...PITTSFIELD...PAL
MYRA...OAKLAND...MANCHESTER AND FAIRFIELD THROUGH 215 PM EDT.

BRIEF DOWNPOURS AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED.

TEB
Special weather statement, Jun 19, 4:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
443 PM EDT THU JUN 19 2008

MEZ012-192130-
SOUTHERN OXFORD-
443 PM EDT THU JUN 19 2008

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 530 PM
EDT...

AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF SOUTH PARIS...MOVING
NORTHEAST AT 16 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND PARIS...SOUTH PARIS...OXFORD...NORWAY...HEBRON...BUCKFIELD
AND HARTFORD THROUGH 530 PM EDT.
Special weather statement, Jun 19, 4:56 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
456 PM EDT THU JUN 19 2008

MEZ008-009-192145-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
456 PM EDT THU JUN 19 2008

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 545 PM EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF SALEM...OR ABOUT 16
MILES NORTH OF FARMINGTON...MOVING NORTHEAST AT 22 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...NEW
PORTLAND...KINGFIELD...KINGFIELD AND CARRABASSETT VALLEY THROUGH 545
PM EDT.  THIS STORM CONTAINS HEAVY DOWNPOURS AND DANGEROUS LIGHTNING
AND MAY CONTAIN GUSTY WINDS AND HAIL.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:34 AM EDTRiver Flood WarningGYXSomerset43 hr

Nearby

Severe Thunderstorm Warnings in Maine, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.